MAUDE Adverse Event Report: K2M, INC. TAB REMOVAL TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAB REMOVAL TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90195
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the returned device confirmed that the handle was fractured.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Complaint history was reviewed and 7 similar complaints for this lot were identified.A non-conformance was initiated to investigate the root cause associated with this failure mode.The investigation revealed loctite®, a threadlocker applied at the internal threaded interface between the metal shaft and radel® plastic handle, seeped beyond the threads (preventing adequate curing) and reacted with the radel® material.This resulted in the handle cracking and/or separating and, in some instances, leakage of loctite® from handle cracks.
 
Event or Problem Description
A company representative reported two fractured everest xt tab removal tools.The handles were found to be fractured during product inspection; there is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.This report captures the first of two devices.
 
Additional Manufacturer Narrative
Stryker initiated a voluntary recall on 20 october 2020 and an urgent medical device recall letter was sent to the affected customers notifying them of the product issue and associated risks and providing instructions pertaining to the removal and return of the product to stryker.
 
Event or Problem Description

Brand Name
TAB REMOVAL TOOL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10708372
Report Number3004774118-2020-00276
Device Sequence Number17083928
Product Code LXH
UDI-Device Identifier10888857290679
UDI-Public10888857290679
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90195
Device Lot NumberMAJR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
86733
Patient Sequence Number1